MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT
Model Number MQK1410
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a breast biopsy procedure, the needle allegedly bent.It was further reported that the needle was difficult to remove from coaxial and breast.There was no reported patient injury.
 
Additional Manufacturer Narrative
The manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 08/2024).
 
Event or Problem Description
It was reported that during a breast biopsy procedure, the needle was allegedly bent.It was further reported that the needle was difficult to remove from coaxial and breast.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one marquee disposable core biopsy instrument and compatible coaxial was returned to evaluation.During visual evaluation, the device appeared to have blood residue.Upon evaluation, compatible coaxial was noted to be stuck onto the needle and was not removable.Further it was noted that cannula tip was noted to be bent.Functional testing was not performed due to the condition of the returned device.Therefore, the investigation is confirmed for the reported bent needle issue and difficult to remove needle from the coaxial, as needle could not be removed from the coaxial but the reported difficult to remove from the breast cannot be confirmed as conditions of use cannot be replicated.One electronic photo was provided and reviewed.The provided photo shows the coaxial needle along with the distal tip of the mission needle which appears to be bloody.On further review, distal tip of the mission needle noted to be bent.Therefore, based on the photo review reported bent needle can be confirmed.However, the reported difficult to remove cannot be confirmed with the provided photo.The definitive root cause could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.H10: d4(expiry date: 08/2024), g3.H11: h6 (method, result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MARQUEE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14849762
Report Number2020394-2022-00522
Device Sequence Number20032251
Product Code KNW
UDI-Device Identifier00801741097287
UDI-Public(01)00801741097287
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMQK1410
Device Catalogue NumberMQK1410
Device Lot Number0001431354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown